What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 10:37 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 30, 10:37 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1137 PM CDT Sun Apr 30 2017
.UPDATE...
Issued at 1137 PM CDT Sun Apr 30 2017
Aviation update.
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 201 PM CDT Sun Apr 30 2017
Near term convection is active/ongoing, still pushing thru
WKY/SIL/SWIN at this writing, where active FFW's and Sig Wx
Advisories are in effect. Fortunately, svr convective parameters
appear to be mitigated for our area, with main impacts sub svr gusty
winds as higher dbz cores move in. Otherwise locally heavy rains
falling on the already saturated grounds, continuing ongoing
flooding or impeding flood water recessions. Models suggest
svr/convective threat shifting east this evening, and Pops winding
down thereafter, so all active watch/warning products should be
expiring later this evening/overnight.
After that, it's a couple of recovery days for much of the
remainder of the short term, with much cooler air sweeping down on
the back side of the Low for Monday-Monday night in particular.
We'll start to moderate thermally again by Tue, with zonal flow
re-establishing.
Late Tue night, the models lay a boundary out across our southern
tier counties. There is an elevated warm front displaced maybe
25-50 miles to the north, where some overrunning energy could pop
a few showers/storms. We've included a convective mention of
thunder for this late Tue night across far southeast MO and far
southwest KY, similar to inherited with slight massage.
.LONG TERM...(Wednesday through Saturday)
Issued at 326 PM CDT Sun Apr 30 2017
Overrunning north of a surface frontal boundary will be underway mid
week for the PAH forecast area. The strongest signal for pcpn/QPF
appears to be Wed night. Rainfall amounts of an inch or less are
currently forecast for Wed/Wed night, and lightning probabilities
are expected to be slight Wed afternoon and evening in the southern
third of the region.
According to the latest medium range model runs, we will be to the
north of a surface low pressure area, thus we should maintain
easterly to northerly surface winds Wed and through the day Thu,
then more northwesterly after the passage of an mid/upper low,
meaning temps will be on the cool side through at least Fri night.
The model blend suggests that showers in the eastern half of the
region could linger into Fri evening, but this seemed to be mainly
because of the deterministic GFS, which had the mid/upper low more
cut off from the mid level flow over the eastern CONUS. It appears
the more significant QPF with this system may occur through Thu
night, with lighter amounts, if any, after that.
Into the weekend, the PAH forecast area will be under persistent
northwesterly flow aloft, albeit with gradually rising heights.
Expect highs to recover back into the 70s by the weekend under
mostly clear skies.
&&
.AVIATION...
Issued at 1137 PM CDT Sun Apr 30 2017
Showers will push east of the region between 06-08z, with a period
of clearing to follow as a dry slot of mostly clear skies works in
behind the frontal passage. More clouds will move in late tonight
and continue through Monday, mainly VFR. Gusty winds will persist
from the southwest, with gusts Monday 25 to 30 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Apr 30, 10:41 AM CST, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1141 AM CDT Sun Apr 30 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1141 AM CDT Sun Apr 30 2017
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Active Flash Flood and Flood Watches and Warnings remain in
effect Today and Tonight, so refer to those products for details.
Any and all storms may be capable of heavy rain that will
heighten any ongoing flooding issues or cause a regression in any
improving flood conditions.
A slight risk of severe thunderstorms continues this afternoon and
evening, mainly east of the Wabash river, in southwest Indiana,
and east of the Land Between the Lakes, across the Pennyrile
region in western Kentucky. The primary severe weather hazard is
damaging winds, and an isolated tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Widespread rainfall is expected during the mid week, from late
Tuesday night, through Wednesday, into Thursday. Forecast rainfall
totals are one to two inches. This rainfall will likely slow the
recession of floodwaters from any recent heavy rains. Isolated
thunderstorms are possible with this system, but they are not
expected to be severe. However, thunderstorms could produce
locally heavy rainfall that might produce flash flooding given the
saturated ground in some areas.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of rainfall and flooding are appreciated this
afternoon and evening, until the system clears. Spotters should
maintain alert status in case their activation is requested for
any potential severe weather threat.
In the hours before
Local storm report, Apr 30, 6:17 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
04/30/2017 M3.10 INCH VANDERBURGH IN TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT SATURDAY ON EAST SIDE OF
EVANSVILLE NEAR PLAZA PARK MIDDLE SCHOOL.
&&
CHRISTIWLocal storm report, Apr 30, 7:32 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
832 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN FORT BRANCH 38.25N 87.57W
04/30/2017 M8.10 INCH GIBSON IN TRAINED SPOTTER
TWO DAY RAINFALL TOTAL.
&&
CHRISTIWLocal storm report, Apr 30, 8:29 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
929 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN RIDGWAY 37.80N 88.26W
04/30/2017 M7.82 INCH GALLATIN IL COCORAHS
TOTAL SINCE FRIDAY MORNING.
&&
CHRISTIWLocal storm report, Apr 30, 9:28 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1028 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HEAVY RAIN CARTERVILLE 37.76N 89.08W
04/30/2017 M11.27 INCH WILLIAMSON IL BROADCAST MEDIA
3 DAY TOTAL MEASURED AT WSIL-TV STUDIO.
&&
CTNSpecial weather statement, Apr 30, 11:28 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
1228 AM CDT MON MAY 1 2017
INZ081-082-087-088-KYZ018-019-010615-
Warrick IN-Gibson IN-Spencer IN-Pike IN-Henderson KY-Daviess KY-
1228 AM CDT MON MAY 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SPENCER...SOUTHEASTERN
GIBSON...PIKE...EASTERN HENDERSON AND DAVIESS COUNTIES UNTIL 115 AM
CDT/215 AM EDT/...
At 1227 AM CDT/127 AM EDT/, trained weather spotters reported strong
thunderstorms along a line extending from near Petersburg to Beech
Grove. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Owensboro, Boonville, Newburgh, Chandler, Oakland City, Petersburg,
Rockport, Santa Claus, Dale, Lynnville, Winslow, Grandview,
Whitesville, Knottsville, St. Joseph, Masonville, Stanley,
Folsomville, Eureka and Chrisney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3801 8679 3791 8698 3790 8699 3790 8691
3784 8691 3784 8686 3779 8682 3771 8686
3767 8682 3763 8691 3764 8731 3768 8741
3853 8742 3851 8729 3855 8720 3854 8710
3851 8707 3821 8707 3820 8679 3800 8678
TIME...MOT...LOC 0527Z 271DEG 26KT 3848 8737 3761 8735
DRSNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694548, 694549, 694551, 696205, 696206, 696207, 696214, 696215, 696217, 696219, 698416, 696212, 696204, 696213.